Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3
  1. #1
    Join Date
    Mar 2006
    Location
    Montana
    Posts
    669
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Meds not working

    I have noticed in the last couple of months that my mood or, so they call it bipolar is increasingly becoming out of control. I can not focus on what im supposed to be doing and its interferring with my life. I take effexor 75, wellbutrin 200, lamictal 200, and mythlin 20. Plus klonipin .5. And I don't feel like its working. I can't even get ahold of my Pdoc. I'm frustrated and tired of feeling like crud.
    The hardest thing you can do is smile when you are ill, in pain, or depressed. But this no-cost remedy is a necessary first half-step if you are to start on the road to recovery.? Allen Klein

  2. #2
    Join Date
    Jul 2005
    Posts
    7,475
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: meds stink

    TLC,

    While I understand your frustration with meds not working (and truly I do understand) I know that you have had an overly stressful past couple of months and I was wondering whether that along with your eating issues have contributed to the reason that you feel the meds are not working. I also wonder whether your meds may not be working to their full potential if you are not intaking enough nutrionionally during the day. I don't know much about that but it was a thought that crossed my mind.

    Anyway, you say that you can't get a hold of your pdoc, I assume that you have called him/her and left a message. What about going to your family doctor and speaking to him if you can't get an appointment with your pdoc? Is that an option?

    Take care

  3. #3
    Join Date
    Oct 2006
    Location
    Edmonton
    Posts
    337
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Meds not working

    What Nancy says is true (wise she is...). Nutrition plays a huge role in the way your body metabolizes your medications. When medications indicate "Take With Food", it is not just to ease the effect on your stomach, but because many of these medications "piggyback" on other nutrients. If you lack those nutrients, the medications have nowhere to go. Also, if you are in ketosis (muscle wasting) your body flushes itself in a very different manner than normal, and this can severely screw up your meds. My best advice is to drink a can of ensure, or even a half-can, when you take your meds. If you can't do that, you are likely at a point nutritionally where starvation is effecting your mind to the same extent that the meds arent effecting you. Chances are a new medication would not work any better. So it's hard to say what it is... but going to the doctor never hurts. They should at least be aware of what is happening.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.